Texas, 2007

Hail and Damaging Winds in Texas, April 13, 2007

April 13, 2007 · NWS SHV · 9 events in 5 counties and zones

The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 8:00 PM CST, 20 minutes earlier.

Area forecast discussion, Apr 13, 8:00 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI APR 13 2007

.DISCUSSION...

HAVE UPDATED THE ZONES TO BUMP UP THE CHANCE OF RAIN FOR ALL TO
NEAR 100 PERCENT. LARGE HAIL AND DAMAGING WINDS ADDED BACK IN AND
INCLUDED MENTION OF HEAVY RAIN. MOVEMENT OF STORMS WILL PRODUCE
SHORTER PERIODS OF HEAVY RAIN BUT TRAINING OF CELLS COULD PRODUCE
BRIEF PONDING OF WATER IN STREETS AND LOW LYING AREAS WITH AMOUNTS
OF ONE HALF TO ONE INCH PER HOUR POSSIBLE. LATEST SURFACE ANALYSIS
INDICATED LOW OVER NE TX BETWEEN KTRL AND KTYR WITH THE WARM FRONT
REACHING EAST THROUGH NE TX AND INTO N LA AND W AND CENTRAL MS. A
COLD FRONT/DRY LINE EXTENDED FROM THE SURFACE LOW SW TOWARD KACT
AND KHDO NEAR ADDITIONAL LOW. BEST MOISTURE EXTENDED FROM UPPER TX
AND SW LA COAST N INTO THE INTERSTATE 20 CORRIDOR FROM NEAR KSHV TO
KTYR. WHEN THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS FEEDS
OFF THIS MOISTURE EXPECT INCREASE IN INTENSITY OF THUNDERSTORMS.
/06/

&&

.AVIATION...

CONVECTION BECOMING MORE WIDESPREAD THIS EVENING ACROSS THE
REGION...AHEAD OF THE STRONG UPPER TROUGH/ASSOCIATED DRYLINE/COLD
FRONT BISECTING CENTRAL TX FROM N TO S. WARM FRONT IN PLACE FROM AN
OSA...TO SHV...TO MLU LINE WILL LIFT N INTO SW AR/SE OK BETWEEN
03-06Z TIME FRAME...WITH STRONGEST CONVECTION FOCUSED ALONG/JUST N
OF THE FRONT THIS EVENING. IFR/VLIFR CIGS ARE IN PLACE S OF THE
FRONT ACROSS E TX...WHILE MVFR CIGS ARE COMMON FARTHER N WHERE MORE
EXTENSIVE CONVECTION IS FOUND. MAIN THREAT WITH THE STORMS N OF THE
FRONT WILL BE LARGE HAIL...AND WILL AMEND SW AR TAFS AS NEEDED.
SQUALL LINE WILL RACE INTO E TX THIS EVENING...REACHING TYR BETWEEN
3-5Z...GGG 4-6Z...AND LFK AFTER 6Z. WILL LIKELY SEE AN INCREASE IN
CONVECTION AHEAD OF THE SQUALL LINE THIS EVENING OVER N LA/SW
AR...WITH CIGS BECOMING MVFR/IFR BY 6Z. COLD FRONT WILL SWEEP SE
BEHIND THE SQUALL LINE OVERNIGHT...WITH WINDS VEERING NW 8-14KTS IN
WAKE OF THE FROPA. CIGS WILL CLIMB TO MVFR BEHIND THE FRONT...AND
REMAIN SO THROUGHOUT THE REMAINDER OF THE TAF PERIOD. OCCASIONAL
WIND GUSTS TO 22 KTS WILL BE POSSIBLE AFTER 18Z OVER E TX. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  65  46  69 / 100  50  10   0
MLU  60  64  45  66 / 100  60  10   0
DEQ  51  56  37  66 / 100  10  10   0
TXK  52  58  41  67 / 100  40  10   0
ELD  55  62  40  67 / 100  60  10   0
TYR  53  60  43  69 / 100  30  10   0
GGG  55  61  42  68 / 100  30  10   0
LFK  60  65  43  70 / 100  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Apr 13, 2:15 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT FRI APR 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
315 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK
OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY
NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS.
THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE.
NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR
WILL BE POSSIBLE.

AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS
AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE
ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP.
SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS
EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT.

BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE.  A COLD FRONT IS
FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS
AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE...
ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE
EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE
EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO
REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS
THE STORM SYSTEM CONTINUES TO MOVE EAST.  AT THIS TIME...IT LOOKS
LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING
WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA
LINE.  DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN
RISKS.  HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE
NIGHT.

In the hours before

Local storm report, Apr 13, 4:11 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/13/2007  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

BR
Local storm report, Apr 13, 4:27 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DOYLINE                 32.52N 93.42W
04/13/2007  M0.75 INCH       WEBSTER            LA   PUBLIC

&&

BR

The radar

The Dallas/Ft Worth radar (KFWS), 159 km away, was scanning. The volume nearest the first event began at 02:18 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Wood

When
April 13, 8:20 PM CST
Where
Wood County, Alba
Measured
1.75 in hail
Reported by
Public
Coordinates
32.780, -95.620

Hail, Wood

When
April 13, 8:25 PM CST
Where
Wood County, Alba
Measured
1.75 in hail
Reported by
Public
Coordinates
32.780, -95.620

Hail, Wood

When
April 13, 8:35 PM CST
Where
Wood County, 10 mi NNE of Mineola
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.804, -95.414

Golfball sized hail reported in Quitman, Texas.

Hail, Smith

When
April 13, 8:50 PM CST
Where
Smith County, Lindale
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.520, -95.400

Hail, Camp

When
April 13, 9:05 PM CST
Where
Camp County, Leesburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.980, -95.080

Thunderstorm Wind, Camp

When
April 13, 9:05 PM CST
Where
Camp County, Newsome
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.970, -95.130

A few trees downed along Hwy 11 at Newsome.

Thunderstorm Wind, Upshur

When
April 13, 9:25 PM CST
Where
Upshur County, 8 mi W of Gilmer
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -95.067

A few trees were downed 3 miles east of the Wood County line along Hwy 154.

Thunderstorm Wind, Smith

When
April 13, 9:40 PM CST
Where
Smith County, Troup
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.150, -95.120

Winds damaged a roof in the community of Troup in Smith County.

Hail, Gregg

When
April 13, 9:42 PM CST
Where
Gregg County, Gladewater
Measured
0.75 in hail
Reported by
Public
Coordinates
32.530, -94.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21165, 21166, 21168, 21180, 21170, 21171, 21172, 21175, 21177.